Jump to content


Photo

What Are The Effects When You Taking Anti-Histamine /allergy Meds? & Scientifically What Happens? ?


  • Please log in to reply
6 replies to this topic

#1 nike0518

nike0518

    Member

  • Members
  • 43 posts
  • Gender:Male
  • Location:dallas, texas

Posted 03 November 2013 - 04:11 PM

my father forced me to take some allergy medicine last night (I'm 17 & still live with my parents) bc I have all year long allergies & yesterday they got very bad... I know they cause drowsiness but what else does it do when pwn takes it? & what's happens on a scientific level such as the interactions on the brain?

I ask bc after I took the allergy medicine, I got super sleepy (imo it's stronger than melatonin) it was also a "different sleepiness" less "groggy sleepiness" more of a lights out fast sleepiness... then today my meds feel like the day I first took them.. as if the allergy meds hit the "reset button" on my tolerance. but idk I'm probably wrong but I'd like to hear others.

#2 Hank

Hank

    Member

  • Members
  • 1,428 posts
  • Gender:Male

Posted 03 November 2013 - 05:12 PM

 

 

If you have allergies, you could consider a non-sedating antihistamine like Allegra or Zyrtec. Benadryl is common and does cause drowsiness.

 

If you slept well last night, that may be the reason you feel well today. One of the significant problems for PWN is fragmented nighttime sleep. Since I have taken medication to help me sleep at night, I have felt much better during the day. Consider speaking to your doctor about this- maybe something safe and non-addictive at bedtime could be a help.

 

I am not aware of any likelihood of an antihistamine resetting your tolerance to stimulants. My guess is that you just got improved sleep last night and feel better than usual. I hope this helps.



#3 nike0518

nike0518

    Member

  • Members
  • 43 posts
  • Gender:Male
  • Location:dallas, texas

Posted 03 November 2013 - 05:20 PM

actually the quality of sleep was worse last night bc I didn't use my cpap machine (I also have apnea) & I got less sleep, only got about 5 hours & I awoke a few times (I haven't done since I quit my naps & started using the cpap about 1.5 year ago.) btw i haven't used my cpap for about three days bc of my nose being completely stuffed due to the recent intensifing of my allergies

#4 nike0518

nike0518

    Member

  • Members
  • 43 posts
  • Gender:Male
  • Location:dallas, texas

Posted 03 November 2013 - 05:23 PM

but you're probably right in that reseting is highly unlikely, I just said that bc my doses have increased & I hardly take any drug holidays(very busy applying to colleges, senior year stuff, & home work.

#5 Ferret

Ferret

    Member

  • Members
  • 835 posts
  • Gender:Female

Posted 04 November 2013 - 12:11 AM

Allergy medicines don't have to make you drowsy.
What is the name of the allergy med that your father made you take? And, other than the stuffed nose, what other allergy symptoms are you experiencing?
You may want to look up and read about "Levocetirizine"...it is one of the new generation of anti-histamines and is effective against both stuffy nose and itchy skin.

#6 ironhands

ironhands

    Member

  • Members
  • 356 posts
  • Gender:Male
  • Location:toronto
  • Interests:things and stuff, video games, not feeling like bum

Posted 04 November 2013 - 09:23 AM

they always put me right out



#7 Chemist

Chemist

    Member

  • Members
  • 316 posts
  • Gender:Male
  • Location:Indiana, US
  • Interests:Chemistry, Medicine, Science, Computers, Traveling, Not Being Tired

Posted 10 November 2013 - 06:40 PM

Antihistamines cross the blood brain barrier to varying degrees depending on the drug. They then antagonize the H1 receptors in the brain which blocks histamine from stimulating the receptors. Histamine is an excitatory neurotransmitter in the brain, so this lack of histamine activity causes you to be more sleepy. The sedation from antihistamines is very strong initially, but tolerance develops rapidly and after a few days of continuous treatment it is only lightly sedating at best. They don't change how your body responds to stimulants. The difference you felt was probably just due to your unusual sleep that night. Paradoxically, being sleep deprived for a single night can increase your mood due to increased dopamine levels, which are then potentiated further by stimulants.